Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 108, NWS Tallahassee, FL

July 20, 2000Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2000, 2:22 PM EDT for Wakulla County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 20, 2000, 2:22 PM EDT (18:22 UTC)
Expired
Jul 20, 2000, 3:00 PM EDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 2:50 PM EDTThunderstorm WindCountywide, FLPortions of Sopchoppy and St. Marks reported scattered trees and limbs down. Other downed trees and limbs closed State Roads 363, 267, 61 and Wakulla Arran Road. Some power lines were knocked down with scattered power outages countywide. The most extensive

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 201823
SVRTLH
FLC129-201900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT THU JUL 20 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAKULLA COUNTY IN FLORIDA

* UNTIL 300 PM EDT

* AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  CLUSTER OF SEVERE THUNDERSTORMS WITH LARGE HAIL 10 MILES SOUTH OF  
  TALLAHASSEE...MOVING SOUTH SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAKULLA SPRINGS...HILLIARDVILLE BY 225 PM EDT
  BROWN HOUSE...SHADEVILLE BY 235 PM EDT
  HYDE PARK...WAKULLA GARDENS BY 240 PM EDT
  CRAWFORDVILLE BY 245 PM EDT
  ARRAN BY 250 PM EDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8999 TO REPORT SEVERE WEATHER.


JAMSKI
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:30 AM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 20, 10:30 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EDT THU JUL 20 2000

LOOKING TO THIS AFTERNOON...

ANOTHER SULTRY HOT AFTERNOON ON TAP FORECASTED TEMPS AOA 100 DEGREES
LOOKING GOOD. ALREADY AT 93 DEGREES HERE ...3 DEGREES WARMER THAN
SAME TIME YDA WHEN WE REACHED 103 DEGREES AND EXPECT TO SHATTER
TALLAHASSEE ALL TIME DAILY HIGH OF 100 MAKING THIS THE 5TH
CONSECUTIVE DAY OF RECORD TEMPS. IN FACT...UNLIKE YDA WE HAVE NO
CLOUDS IN THE SKY...THUS ALL TIME LOCAL RECORD OF 104 DEGREES MAY BE
REACHED.

WITH SEA BREEZE TYPE 8 (LGT NW 1000-700 MB FLOW) EXPECTED THIS
AFTERNOON ...AEREAL COVERGE OF PCPN SHUD BE MINIMAL...LO-MID SCT POPS
ALONG SE BIG BEND (WHERE MESO ETA FAVORS 40 PCT) DECREG TO NEAR ZERO
IN NRN GEORGIA CWA. HOWEVER THIS REGIME IS A GOOD SEVERE WX
INITIATER AND ANY BOUNDARY I.E. SEA BREEZE OR OUTFLOW COLLISIONS CAN
KICK OFF A POTENTIALLY SEVERE BOOMER. MODIFIED TLH SOUNDING HAS LOW
WET BULB (BLO 12K) AND CAPE OF 4500/PWAT 1.76...EVEN MORE FAVORABLE
THAN YDA AFTERNOON. SO NOT MANY STORMS TO DEVELOP BUT THOSE THAT DO
MUST BE MONITORED CLOSELY...ESPECIALLY BEGINNING MID AFTERNOON.

MARINE:NO PROBLEMS.

FIRE WEATHER:NO CHANGES PLANNED IN UPDATE. RFW FOR SE ALA AND FFW
FOR FLA THIS AFTERNOON.

.TLH...
AL...RED FLAG WARNING UNTIL SUNSET AND FIRE WEATHER WATCH FRIDAY.
GA...HEAT ADVISORY SOUTHERN TIER ZONES (GAZ155>160). FL...HEAT
ADVISORY ALL ZONES.
     FIRE WEATHER WATCH THIS AFTERNOON AND FRI FOR MOST INLAND COUNTIES.

BLOCK

In the hours before

Special weather statement, Jul 20, 2:08 PM EDT, 14 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ700-
701-750-755-770-775-790-791-201900-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT THU JUL 20 2000

DURING THE EARLY AFTERNOON...THE COMBINATION OF STRONG INSOLATION
GENERATING AN UNSTABLE AIR MASS WAS INTERACTING WITH THE NORTHWARD
DRIFTING SEA BREEZE AND SOUTHWARD DRIFTING THUNDERSTORMS TO
GENERATE A LINE OF STRONG THUNDERSTORMS ACROSS THE COASTAL FLORIDA
BIG BEND AND PANHANDLE COUNTIES. THESE WERE DRIFTING TOWARDS THE
ADJACENT COASTAL WATERS. SOME OF THESE WILL LIKELY GROW INTO SEVERE
THUNDERSTORMS DURING THE REST OF THIS AFTERNOON AND INTO THE
EVENING. LIKEWISE ADDITIONAL POTENTIALLY SEVERE THUNDERSTORMS MAY
DEVELOP ACROSS OTHER SECTIONS OF FLORIDA.

EMERGENCY MANAGERS AND SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER
AND REPORT ANY SEVERE WEATHER OR POTENTIALLY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IN TALLAHASSEE.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR
TUNE INTO NOAA WEATHER RADIO.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:50 PM EDTSevere Thunderstorm WarningTAELeon25 min
Jul 20, 3:04 PM EDTSevere Thunderstorm WarningTAEFranklin, Liberty41 min
Jul 20, 3:22 PM EDTSevere Thunderstorm WarningTAEGulf38 min
Jul 20, 3:40 PM EDTSevere Thunderstorm WarningTAEMadison, Taylor35 min
Jul 20, 4:33 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette42 min
Jul 20, 5:22 PM EDTSevere Thunderstorm WarningTAECalhoun, Jackson38 min
Jul 20, 5:22 PM EDTSevere Thunderstorm WarningTAEWashington38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.